Alert archive / New York / Small Craft Advisories in 2019
Small Craft Advisory 110, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 21, 2019, 10:03 PM EST. It took effect at Dec 22, 2019, 6:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2019, 10:03 PM EST (03:03 UTC)
- In effect from
- Dec 22, 2019, 6:00 AM EST
- Expired
- Dec 22, 2019, 8:58 PM EST
- In force
- 15 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
713 WHUS71 KBUF 220303 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1003 PM EST Sat Dec 21 2019 LEZ040-041-221115- /O.NEW.KBUF.SC.Y.0110.191222T1100Z-191223T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1003 PM EST Sat Dec 21 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 10 PM EST SUNDAY... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 6 AM to 10 PM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
099 WHUS71 KBUF 221101 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 601 AM EST Sun Dec 22 2019 LEZ040-041-221915- /O.CON.KBUF.SC.Y.0110.000000T0000Z-191223T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 601 AM EST Sun Dec 22 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 6 AM to 10 PM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
519 WHUS71 KBUF 221419 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 919 AM EST Sun Dec 22 2019 LEZ040-041-222230- /O.CON.KBUF.SC.Y.0110.000000T0000Z-191223T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 919 AM EST Sun Dec 22 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 10 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
370 WHUS71 KBUF 222105 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 405 PM EST Sun Dec 22 2019 LEZ040-041-230300- /O.CON.KBUF.SC.Y.0110.000000T0000Z-191223T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 405 PM EST Sun Dec 22 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 knots. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 10 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
829 WHUS71 KBUF 222323 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 623 PM EST Sun Dec 22 2019 LEZ040-041-230300- /O.CON.KBUF.SC.Y.0110.000000T0000Z-191223T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 623 PM EST Sun Dec 22 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 knots. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 10 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
644 WHUS71 KBUF 230158 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 858 PM EST Sun Dec 22 2019 LEZ040-041-230300- /O.CAN.KBUF.SC.Y.0110.000000T0000Z-191223T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 858 PM EST Sun Dec 22 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 21, 6:40 PM EST, 3 hours 23 minutes earlier.
Area forecast discussion, Dec 21, 6:40 PM EST, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 640 PM EST Sat Dec 21 2019 .SYNOPSIS... High pressure will keep quiet weather in place into Sunday and through much of next week, with a gradual warming trend. && .NEAR TERM /THROUGH SUNDAY NIGHT/... High pressure will settle southeast of the area tonight as an area of low pressure tracks across James Bay. There may be some increase in clouds from north to south with the passing of this area of low pressure to our north. Also, a tightening gradient between the two systems will result in increasing southwest winds. Winds by early Sunday morning will likely increase to around 20 mph, with some wind gusts to around 30-35 mph possible, especially northeast of the lakes. Warm air advection will send 850 mb temperatures climbing overnight to near +4C. With that said, temperatures tonight will not be as cold with mid 20s to low 30s for areas south of Lake Ontario, with area east of Lake Ontario in the lower to mid 20s. High pressure remains in control Sunday and Sunday night as northern stream energy passing by to our north. This will maintain quiet weather across the area, with temperatures several degrees above normal. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... Upper-level ridging across the Plains is expected to flatten out as an upper-level low travels east across the Gulf Coast, allowing western and north central New York to be firmly entrenched in zonal flow. This will allow the warmest air across the Ohio valley to sweep into the area Monday, with latest guidance suggesting 850 mb temperatures climb to between +9 to +10C by Monday afternoon, roughly +2 standard deviations from the mean. Translation to surface temperature will result in highs Monday in the mid to upper 40s, with a few lower 50s in the Genesee Valley, including Dansville and Rochester. Weak cold front slides through late Monday night, with limited chances for precipitation. High pressure re-establishes behind the front for Tuesday and Tuesday night with more quite weather. Temperatures not as warm as on Monday, but readings still look above normal with most highs in the upper 30s to lower 40s. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... It will be a relatively quiet weather pattern to start the long term, with an upper level ridge strengthening, and then passing over the eastern Great Lakes. This feature will continue quiet, dry weather Wednesday - Thursday, and not until the ridge axis passes Thursday night will there be chances for precipitation to enter our region. An upper level trough of low pressure will cut through the western Great Lakes and towards James Bay, while pushing a weak frontal boundary across our region late Thursday and early Friday. There will be a chance for snow/rain along this boundary. While rain will be the predominate p-type across WNY, lingering shallow cold air may allow for snow or even some sleet at precipitation onset before changing to plain rain through the day Friday. This boundary will pass through by midday Friday, with a mild airmass remaining across the region into the weekend. A stronger storm system in an amplified pattern will be forming across the Plains next weekend. Some light rain on the far eastern edge of this system may sneak into WNY late Saturday. In general temperatures will be at or above normal most days. This will be good news for those traveling for the holiday week and weekend, but it certainly puts in jeopardy the potential for a white Christmas, especially in areas of the forecast area that only have a thin snowpack. Recent observations indicate highest snow depths of around a foot on the Tug Hill and around 10 inches in Ski Country. Meanwhile, the Buffalo and Rochester area only has around an inch to few inches on the ground that will linger into Christmas. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... High pressure centered over the Middle Atlantic region will maintain fair VFR weather across the region through Sunday. The only potential issue will be the risk for some low level wind shear in the Finger Lakes region overnight. There will also be some surface wind gusts that could reach 25 knots during the day Sunday...mainly northeast of Lake Erie. Outlook... Sunday night through Thursday...Mainly VFR. && .MARINE... High pressure over the Northeast will track southeast to the New England coast tonight as an area of low pressure moves to near James Bay. The pressure gradient tightens between these two systems, resulting in increased southwesterly winds late tonight into Sunday morning. These increased winds may get close to 20 knots at times with waves possibly building to 4 feet for a few hours during this time period at the northeast end of Lake Erie and Lake Ontario. Sunday night through Wednesday, winds will remain below 15 knots and waves below 2 feet with high pressure dominating weather across the eastern Great Lakes. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...AR/TMA NEAR TERM...AR/TMA SHORT TERM...TMA LONG TERM...Thomas AVIATION...RSH MARINE...TMA
Hazardous weather outlook, Dec 21, 4:17 AM EST, 17 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 417 AM EST Sat Dec 21 2019 NYZ001>008-010>014-019>021-085-220930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 417 AM EST Sat Dec 21 2019 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-220930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 417 AM EST Sat Dec 21 2019 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.